Texas, 2006

Hail in Texas, May 14, 2006

May 14, 2006 · NWS SJT · 3 events in 1 county or zone

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 14, 11:36 AM CST, 37 minutes earlier.

Area forecast discussion, May 14, 11:36 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1236 PM CDT SUN MAY 14 2006

.UPDATE...
MADE SOME MINOR UPDATES...MAINLY TO REDUCE CLOUD COVER OVER THE
BIG COUNTRY AND CONCHO VALLEY...AND INCREASE TEMPERATURES A
CATEGORY OR TWO.

COLD FRONT BASED ON WIND DIRECTION IS SOUTH OF CWA...BUT YOU NEED
TO GO NORTH OF I-10 TO GET INTO COOLER DRIER AND MORE STABLE AIR.
ACTUAL COLD FRONT MAY BE FROM SAN ANGELO TO WACO.

&&

.AVIATION...
SCATTERED THUNDERSTORMS MAY AFFECT THE KSJT TAF SITE WITH
AFTERNOON HEATING THIS AFTERNOON. WITH ABUNDANT LOW LEVEL MOISTURE
STILL AVAILABLE...MVFR CIGS LIKELY FROM 10-16Z FOR KSJT. SHOULD
SEE VFR WITH DRIER AIR BEHIND FRONT AT KABI.

&&

.PREV DISCUSSION... (ISSUED 632 AM CDT SUN MAY 14 2006)

AVIATION...
COLD FRONT HAS SLOWLY MADE IT THROUGH A KBWD TO KSJT TO KMAF LINE
THIS MORNING. NORTHEAST WINDS 10-15KTS ARE EXPECTED THROUGH MUCH
OF THE NEXT 12 HRS WITH WINDS SLACKING TONIGHT ACROSS BOTH KSJT
AND KABI. WILL LEAVE ANY THUNDERSTORM ACTIVITY OUT OF KABI TAF
WITH MOST ACTIVITY EXPECTED TO BE WELL SOUTH OF THE SITE. RUC AND
GFS AGREE WITH THUNDERSTORM ACTIVITY SOUTH OF A KBWD TO KSJT LINE.
WILL KEEP TEMPO GROUP FOR THUNDERSTORMS IN KSJT TAF MAINLY THIS
AFTERNOON WITH SHOWERS AFTER THAT IN THE EVENING. EXPECT SHOWER
ACTIVITY TO END AFTER 03Z TOMORROW WITH SOME LOW CLOUDS HANGING IN
THE REGION.

10

PREV DISCUSSION... (ISSUED 322 AM CDT SUN MAY 14 2006)

SHORT TERM...
CLUSTER OF ELEVATED SHOWERS AND STORMS CONTINUES TO SLIDE
SOUTHEAST JUST EAST OF MY HEARTLAND COUNTIES EARLY THIS
MORNING...AIDED BY A STRONG LOW LEVEL JET AND CONVERGENCE ALONG A
WEAK COLD FRONT. CAP IS STRONGER AS YOU HEAD SOUTHWEST...LOW LEVEL
JET IS WEAKER...AND MOISTURE IS MORE SCARCE...SO CONVECTION HAS
HAD A HARD TIME BUILDING INTO WEST CENTRAL TEXAS. STILL...AS THE
FRONT OOZES FARTHER SOUTH LATER THIS MORNING INTO AN AREA WITH
BETTER MOISTURE SUPPLY...SCATTERED SHOWERS AND STORMS MAY DEVELOP
FARTHER WEST.

FRONT...GIVEN A BOOST ACROSS THE HEARTLAND BY STORM OUTFLOW...HAS
MADE IT TO ROUGHLY A MIDLAND TO BROWNWOOD LINE. FRONT SHOULD
CONTINUE TO EASE SOUTH THROUGH THE CONCHO VALLEY AND HEARTLAND BY
NOON AND INTO THE SOUTHERN COUNTIES BY LATE AFTERNOON. CAP SHOULD
CONTINUE TO GRADUALLY WEAKEN AND MOISTURE WILL BEGIN TO POOL ALONG
THE BOUNDARY. EXPECT STORMS TO DEVELOP ALONG AND JUST NORTH OF THE
FRONT THIS AFTERNOON AND EVENING. THIS PUTS THE BEST POPS ACROSS
THE SOUTH...WITH SMALLER ODDS AS YOU HEAD NORTH. POP CHANCES
LINGER INTO MONDAY MORNING BEFORE DRIER AIR BEHIND THE FRONT
BEGINS TO WORK ITS WAY INTO THE REGION.

LONG TERM...
LOOKS FAIRLY QUIET IN THE EXTENDED. TROUGH OVER THE EAST AND
RIDGE TO THE WEST LEADS TO NORTHWEST AND NORTH FLOW FOR MUCH OF
THE PERIOD. RIDGE STAYS FAR ENOUGH TO THE WEST THAT...ALTHOUGH
TEMPS CLIMB...THEY DO NOT GET OUT OF HAND. ALWAYS HAVE TO WATCH
NORTHWEST FLOW...BUT WITH MOISTURE LACKING...WILL KEEP A DRY
FORECAST FOR NOW.

SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/99/04
Hazardous weather outlook, May 14, 5:06 AM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 AM CDT SUN MAY 14 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-151115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
606 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY SOUTH OF A
BROWNWOOD TO STERLING CITY LINE. A COLD FRONT IS EXPECTED TO
STALL NEAR AND ALONG INTERSTATE 10 TODAY. THIS WILL PROVIDE A
LIFTING MECHANISM FOR THUNDERSTORM DEVELOPMENT AS THE ATMOSPHERE
SOUTH OF THE BOUNDARY WILL BE MOIST AND UNSTABLE LATER THIS
AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON ACROSS
THE NORTHWEST HILL COUNTRY AND EDWARDS PLATEAU.

The radar

The San Angelo radar (KSJT), 118 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, McCulloch

When
May 14, 12:13 PM CST
Where
McCulloch County, 5 mi NE of Brady
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.183, -99.267

Hail, McCulloch

When
May 14, 2:08 PM CST
Where
McCulloch County, 10 mi SW of Brady
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.033, -99.450

Hail, McCulloch

When
May 14, 2:35 PM CST
Where
McCulloch County, 7 mi SW of Brady
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.067, -99.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508008, 5508009, 5508010.